Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Gained weight after taking Levothyroxin. Now taking Armour. Told to reduce dosage. Opinion?

I was on levothyroxin. I am 5 2 and gained weight. I was up to 138 pounds. Then I found Armour . Itold my dr and she put me on 60 mg, I then started losing weight a few months later. I lost 15 lbs. She moved away and i got a new dr. I told him I saw on the internet kids are to be on 60-90 mg Armour and I am only taking 60. (I just turned 60 in May) So he put me on 90 mg Just had blood test and he said I am to cut the tablets in half. What? That would be only 45mg. Lower than I was on when I was taking 60. I feel good and the 90 made me lose a few more pounds. I am to see him in a week. I don t think the blood tests were correct. When I was getting tested yrs ago on Levothy. it always said normal and it wasnt
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Endocrinologist 's  Response

Few things about thyroid replacement

1. Dose in children per pounds is usually higher than in adults as kid are growing and hormone requirement is more than adults

2. The dose you need is entirely dependent on your thyroid function tests and not based on your symptoms

3. You can take more thyroxine for your weight loss and it can results in rhythm problems in heart, osteoporosis, muscle pain etc

So check your thyroid function tests in a good lab an then decide on treatment.

Hope I have answered your question. If you have any further questions I will be happy to help.

Dr Ajish TP
Consultant Endocrinologist
Answered: Sun, 26 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor